Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 449, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 31, 2016, 7:00 PM MDT for Yuma County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 7:00 PM MDT (01:00 UTC)
- Expired
- Jul 31, 2016, 7:30 PM MDT
- In force
- 30 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 102 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 2296 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WUUS53 KGLD 010100
SVRGLD
COC125-010130-
/O.NEW.KGLD.SV.W.0449.160801T0100Z-160801T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YUMA COUNTY IN NORTHEASTERN COLORADO...
* UNTIL 730 PM MDT
* AT 700 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF YUMA TO 12 MILES SOUTH OF
ECKLEY TO 18 MILES EAST OF COPE...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS 4 SOUTH OF YUMA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...LAIRD...BEECHER ISLAND...KIRK AND ABARR.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 213 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 10206 3967 10206 3960 10280 4024 10279
4044 10236
TIME...MOT...LOC 0100Z 253DEG 41KT 4015 10265 3993 10246 3971 10251
HAIL...<.75IN
WIND...60MPH
$$
LUNDQUIST3 follow-up statements
846
WWUS53 KGLD 010105
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT SUN JUL 31 2016
COC125-010130-
/O.CON.KGLD.SV.W.0449.000000T0000Z-160801T0130Z/
YUMA CO-
705 PM MDT SUN JUL 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR YUMA COUNTY...
AT 702 PM MDT...THUNDERSTORM OUTFLOW WINDS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR YUMA TO 13 MILES SOUTH OF ECKLEY TO 16 MILES EAST
OF COPE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS 4 SOUTH OF YUMA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...LAIRD...BEECHER ISLAND...KIRK AND ABARR.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 213 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 10206 3967 10206 3960 10280 4024 10279
4044 10236
TIME...MOT...LOC 0102Z 248DEG 30KT 4014 10268 3992 10249 3970 10254
HAIL...<.75IN
WIND...60MPH
$$
LUNDQUIST416
WWUS53 KGLD 010113
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT SUN JUL 31 2016
COC125-010130-
/O.CON.KGLD.SV.W.0449.000000T0000Z-160801T0130Z/
YUMA CO-
713 PM MDT SUN JUL 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR YUMA COUNTY...
AT 712 PM MDT...OUTFLOW WINDS FROM STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF ECKLEY TO 10 MILES SOUTHWEST OF WRAY
TO 14 MILES NORTHWEST OF BONNY RESERVOIR...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS 4 SOUTH OF YUMA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...LAIRD...BEECHER ISLAND...KIRK AND ABARR.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 213 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 10206 3967 10206 3960 10280 4024 10279
4044 10236
TIME...MOT...LOC 0112Z 263DEG 31KT 4019 10249 3995 10235 3973 10240
HAIL...<.75IN
WIND...60MPH
$$
LUNDQUIST206
WWUS53 KGLD 010130
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SUN JUL 31 2016
COC125-010139-
/O.EXP.KGLD.SV.W.0449.000000T0000Z-160801T0130Z/
YUMA CO-
730 PM MDT SUN JUL 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY WILL EXPIRE AT 730
PM MDT...
THE OUTFLOW WINDS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS OF 50 TO 55 MPH ARE STILL POSSIBLE WITH THESE OUTFLOW WINDS.
LAT...LON 4044 10206 3967 10206 3960 10280 4024 10279
4044 10236
TIME...MOT...LOC 0128Z 253DEG 41KT 4019 10249 3995 10235 3973 10240
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 5:20 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 31, 5:20 PM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
520 PM MDT SUN JUL 31 2016
.SHORT TERM...(This evening through Monday)
Issued at 231 PM MDT Sun Jul 31 2016
Air mass is pretty capped over the entire area at this time. Also
not much forcing due to mid level ridge building into the area. As a
result guidance is showing thunderstorms starting later and being a
little further north than previously indicated. This is especially
caught well by the convective/high resolution guidance. So adjusted
the grids/pops accordingly.
Precipitation forecast looking a little more interesting for Monday.
The high resolution guidance is showing/catching the complicated and
subtle wind and pressure fields very well today. They show some kind
of boundary hanging around through tonight or because of where the
convection developing throwing out an outflow boundary and or
reinforcing the cold front. As a result, a surface boundary looks to
be draped roughly across the center of the forecast area during the
afternoon as a weak but definite shortwave trough moves along and
north of that front. So adjusted the pops accordingly to match the
position and lift of these features.
.LONG TERM...(Monday night through Sunday)
Issued at 152 PM MDT Sun Jul 31 2016
Chances for precipitation in the extended period are very
favorable; especially Thursday through Saturday. To start off the
period, the region is under a ridge. Monday night has a slight break
in the upper level flow; with an upper level shortwave moving
through. This could help with bringing an increased amount of
moisture up from the southwestern states. Tuesday will still be
under a ridge and current model runs show a weaker precipitation
signal compared to all the other days. Yet, isolated PoPs are
possible through the afternoon and evening hours due to weak mid-
level disturbances. Wednesday is the transitioning point in the long
term. A low pressure that moved into the Pacific Northwest on Monday
will continue to skirt across the Canadian border. By Wednesday
night that low pressure will break the ridging over the region and
start to transition to a southwesterly flow in the CWA. This will
allow the moisture in Arizona to be tapped into and enhance
precipitation potential over the region. That in addition to a cold
front moving over the region could create an environment conducive
for storm development. This pattern will continue through Saturday
as the front stalls over the CWA and moisture continues to be pumped
into the region. The front stalls due to another low pressure, that
moved into the western states Wednesday night, that moves east
enough towards the CWA to continue bringing in moisture via
southwest flow into the region. Come Sunday the second low pressure
moves northeast over the CWA and allows the ridge to push west
enough the cut off the majority of the southwestern moisture flow.
Temperatures are expected to be in the mid 90s Tuesday and
Wednesday, then cooling into the upper 80s to low 90s Thursday, and
then the 80s for the rest of the period due to the troughing and
cold front passage.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 520 PM MDT Sun Jul 31 2016
Conditions...VFR...with a scattered mix of mid/high clouds.
Precip/Wx....None expected.
Wind.........For KGLD...mainly N around 10kts...but variable
at times before 12z Monday.
For KMCK...SSE around 10kts but variable at times
from 15z-19z Monday.
&&
.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...BULLER
LONG TERM...CLT
AVIATION...JNHazardous weather outlook, Jul 31, 10:45 AM MDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUL 31 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUL 31 2016 /1145 AM CDT SUN JUL 31 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF A LINE FROM WILD HORSE TO SAINT FRANCIS TO NORTON. AT THIS TIME THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ALTHOUGH THUNDERSTORM CHANCES WILL CONTINUE MOST DAYS...THE RISK FOR SEVERE STORMS WILL BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 31, 6:55 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
655 PM MDT SUN JUL 31 2016
COZ090-NEZ079-010145-
YUMA COUNTY CO-DUNDY NE-
655 PM MDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY UNTIL 745 PM MDT...
AT 655 PM MDT...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR YUMA TO 11 MILES SOUTH OF ECKLEY TO 15 MILES EAST
OF COPE. MOVEMENT WAS NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...VERNON...HEARTSTRONG...
LAIRD AND BEECHER ISLAND.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 221 AND 268.
LAT...LON 3983 10205 3963 10264 3963 10280 4018 10279
4044 10227 4044 10205
TIME...MOT...LOC 0055Z 227DEG 32KT 4013 10275 3995 10255 3974 10258
LUNDQUISTSpecial weather statement, Jul 31, 6:57 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT SUN JUL 31 2016
COZ090-NEZ079-010115-
YUMA COUNTY CO-DUNDY NE-
657 PM MDT SUN JUL 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY UNTIL 715 PM MDT...
AT 655 PM MDT...THUNDERSTORM OUTFLOW WAS LOCATED ALONG A LINE
EXTENDING FROM NEAR YUMA TO 11 MILES SOUTH OF ECKLEY TO 15 MILES EAST
OF COPE. MOVEMENT WAS NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...VERNON...HEARTSTRONG...
LAIRD AND BEECHER ISLAND.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 221 AND 268.
LAT...LON 3983 10205 3963 10264 3963 10280 4018 10279
4044 10227 4044 10205
TIME...MOT...LOC 0055Z 227DEG 32KT 4013 10275 3995 10255 3974 10258
LUNDQUISTLocal storm report, Jul 31, 7:00 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
700 PM MDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 4 S YUMA 40.07N 102.72W
07/31/2016 E60 MPH YUMA CO PUBLIC
FROM THUNDERSTORM OUTFLOW. SMALL TREES BENT OVER.
&&
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:55 PM MDT | Special Weather Statement | GLD | Yuma | 50 min |
| Jul 31, 6:57 PM MDT | Special Weather Statement | GLD | Yuma | 18 min |
| Jul 31, 7:39 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 21 min |
| Jul 31, 8:26 PM MDT | Special Weather Statement | GLD | Phillips | 19 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.